Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 318, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 3, 2005, 10:10 PM CST for Dickson County, Houston County, Montgomery County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2005, 10:10 PM CST (04:10 UTC)
- Expired
- Dec 3, 2005, 10:45 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Dickson County, TN, Houston County, TN, Montgomery County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 3, 8:05 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 605 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 9:47 PM CST, 23 minutes earlier.
Area forecast discussion, Dec 3, 9:47 PM CST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 947 PM CST SAT DEC 3 2005 .UPDATE...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 300 AM CST FOR NORTHERN MIDDLE TENNESSEE AND SPC HAS INDICATED THAT A NEW SEVERE WEATHER WATCH WILL LIKELY BE NEEDED OVER OUR SOUTHERN COUNTIES SHORTLY. LATEST RADAR LOOPS SHOW SHOWERS AND THUNDERSTORMS CONTINUING ACROSS OUR NOTHERN COUNTIES, WITH SHOWER AND THUNDERSTORMS ALSO STARTING TO DEVELOP ALONG SOUTHEASTWARD-MOVING COLD FRONT OVER NORTHWESTERN MISSISSIPPI. SHORTLY BEFORE 1000 PM, THE COLD FRONT WAS OVER EXTREME WESTERN TENNESSEE, JUST EAST OF DYERSBURG AND MEMPHIS. EXPECT COLD FRONT TO PASS THROUGH NORTHWEST MIDDLE TENNESSEE AROUND MIDNIGHT OR SHORTLY THEREAFTER AND REACH THE CUMBERLAND PLATEAU LATE TONIGHT TOWARD DAYBREAK. HIGH HELICITY ENVIRONMENT TONIGHT MEANS THAT THE THREAT FOR ISOLATED TORNADOES WILL EXIST AS SQUALL LINE DEVELOPS JUST AHEAD OF COLD FRONT AND MARCHES ACROSS THE MID STATE. 00Z BNA SOUNDING INDICATED 0-3 KM STORM RELATIVE HELICITY OF 732 M(2)/S(2). && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND... DAVIDSON...DEKALB...DICKSON...FENTRESS...FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE... FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON... FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-MAURY-PERRY-WAYNE... HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY... OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH... STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE... WILLIAMSON...AND WILSON. && 19/19
Hazardous weather outlook, Dec 3, 5:30 AM CST, 16 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT DEC 3 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...SEVERE STORMS POSSIBLE IN MID STATE THIS EVENING AND TONIGHT... .DAY ONE...TODAY AND TONIGHT JUST BEFORE DAYBREAK...LOWER LEVELS OF THE ATMOSPHERE REMAIN DRY... BUT HAVE STARTED TO WARM...WITH TEMPERATURES AT OR SLIGHTLY ABOVE THE FREEZING MARK. EVAPORATIVE COOLING IN THE LOWER LEVELS OF THE ATMOSPHERE WILL SUPPORT LIGHT SLEET...OR A MIXTURE OF LIGHT SLEET AND RAIN AT FEW LOCATIONS...UNTIL ABOUT 8 AM...BEFORE CHANGING TO ALL RAIN. A VERY FAST ZONAL FLOW WILL CONTINUE TODAY AND TONIGHT ACROSS THE REGION. THIS WILL ALLOW FOR A STRONG MID LEVEL JET STREAK TO PROGRESS EASTWARD TODAY ACROSS THE CENTRAL PLAINS...REACHING THE MIDDLE MISSISSIPPI RIVER VALLEY TONIGHT. A SURFACE LOW PRESSURE SYSTEM...OVER SOUTHEASTERN COLORADO EARLY THIS MORNING...WILL MOVE SOUTHEASTWARD INTO EASTERN OKLAHOMA BY NOON TODAY...AND TO NEAR JONESBORO ARKANSAS BY 7 PM THIS EVENING...THEN MOVE NORTHEAST INTO WEST VIRGINIA BY DAYBREAK SUNDAY. A LEAD ROUND OF SHOWERS...AND ISOLATED ELEVATED THUNDERSTORMS...CAN BE EXPECTED THIS MORNING...AND INTO THE AFTERNOON...IN MIDDLE TENNESSEE...AHEAD OF A WARM FRONT THAT WILL MOVE NORTH...TO ALONG THE KENTUCKY BORDER BY 7 PM THIS EVENING. ONCE THE MID STATE GETS INTO THE WARM SECTOR...WIND PROFILES...AND THERMODYNAMIC FIELDS BECOME FAVORABLE FOR SUPER CELL DEVELOPMENT ACROSS PARTS OF MIDDLE TENNESSEE. A PLUME OF STEEP MID LEVEL LAPSE RATES...ASSOCIATED WITH A STRONG SOUTHWESTERLY MID LEVEL FLOW...IS FORECAST TO SPREAD INTO MIDDLE TENNESSEE DURING THE EVENING. AT THE SAME TIME...A STRONG LOW LEVEL JET...WITH WIND SPEEDS AROUND 60 KNOTS...WILL PUNCH NORTHWARD INTO MIDDLE TENNESSEE OUT OF NORTHERN ALABAMA. IN ADDITION...DEEP LAYER SHEAR...AND VERY STRONG LOW LEVEL HELICITY...IN THE LOWEST 1 TO 2 KILOMETERS INDICATE THE POTENTIAL FOR SUPER CELLS TO DEVELOP. THE BEST TIME FRAME FOR SEVERE WEATHER IN MIDDLE TENNESSEE APPEARS TO BE FROM ABOUT 6 PM UNTIL AROUND 2 AM SUNDAY MORNING...WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREATS...BUT ISOLATED TORNADIC SUPERCELLS ARE ALSO POSSIBLE...ESPECIALLY SOUTHERN AREAS OF THE MID STATE. A COLD FRONT WILL SWEEP ACROSS THE MIDSTATE LATE TONIGHT... BRINGING AN END TO THE SEVERE WEATHER THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER THERE IS A CHANCE FOR SNOW...SUNDAY NIGHT AND MONDAY...AND AGAIN THURSDAY INTO FRIDAY...AS A COLD...BROAD UPPER TROUGH DEVELOPS ACROSS THE COUNTRY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE ACTIVATED LATE THIS AFTERNOON AND TONIGHT. ALL INTERESTED PARTIES ARE ENCOURAGED TO MONITOR FURTHER UPDATES ON THIS WEATHER SYSTEM. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 7:45 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Dec 3, 10:34 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 26 min |
| Dec 3, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Perry, Wayne | 32 min |
| Dec 3, 11:23 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Sumner | 37 min |
| Dec 3, 11:26 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 19 min |
| Dec 3, 11:37 PM CST | Severe Thunderstorm Warning | OHX | Maury | 28 min |
| Dec 4, 12:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 32 min |
| Dec 4, 1:06 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 24 min |
| Dec 4, 3:47 PM CST | Snow Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.